I had a surgery for deviated septum and minor bridge shaping 4 years ago. I had received the kenalog injections to bring the swelling down but then when all was healed my bridge was straight but my nostrils where hard and slightly odd looking. My doctor continued to use kenalog injections, on the side that he used them on the hardness and odd shape went away but the other side looks funny, he began to inject that side but out of nowhere a piece of uneven cartilage can be seen on the bridge.
Should I Still Be Receiving Kenalog Injections 4 Years After Nasal Surgery?
Doctor Answers (5)
Kenalog injections after rhinoplasty
Kenalog is often used to treat hypertrophic or other types of abnormal scars, and the treatment may involve multiple sessions over the course of several weeks and months. After rhinoplasty, scars usually continue to soften for about a year after surgery. It is not clear if what you are observing on the bridge of the nose is cartilage or a bone spur, but you may wish to discuss with your plastic surgeon possible revision to improve the appearance of your nose.
Kenalog injection unlikely to help 4 years after rhinoplasty
I agree with many of the other doctors. While kenalog is useful in the early postop period - first several months - I would not use it 4 years later. Siginificant shape irregularities at that point generally require consideration of revision.
Kenalog Injections after Rhinoplasty
Kenalog injections can thin the nasal skin and should be stopped. It is best to treat the underlying asymmetric cartilage - deep temporal fascia may be needed if your skin has become too thin.
You might also like...
Prolonged injection of kenalog (steroid) following nose job.
It sounds as if a cartilage graft is becoming visible. Occasionally, steroids such as kenalog can help soften or resorb small pieces of cartilage but this should be achieved with a couple of injections only. Prolonged injection can produce thinning of the skin and potentially more visibility of the underlying anatomic structures.
Kenalog injections 4 years after rhinoplasty.
No, you should not get amy more kenalog. See another experienced rhinoplasty surgeon for a second opinion.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.